Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Filtrations, asymptotic and Prüferian closures, cancellation laws

Authors: Henri Dichi and Daouda Sangare
Journal: Proc. Amer. Math. Soc. 113 (1991), 617-624
MSC: Primary 13B22; Secondary 13A15
MathSciNet review: 1064901
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a commutative ring. For any filtration $ f = ({I_n})$ on the ring $ A$ let $ \bar f$ (resp. $ P(f),f')$ be the asymptotic (resp. prüferian, integral) closure of the filtration $ f$. Then we have (*) $ f \leq f' \leq P(f) \leq \bar f.$ In this paper several examples to show that each relation in (*) may be an equality or a strict inequality even in noetherian rings, are given. Some transfer properties (such as the property that a filtration be AP or strongly AP) between the filtrations $ f,P(f)$, and $ \bar f$ are also given and negative answers are illustrated by some examples. This paper is closed by studying some cancellation laws concerning the prüferian closure of filtrations. In particular it is shown in the main theorem that if $ f,g,h$ are filtrations on the noetherian ring $ A$ such that $ \sqrt f \subseteq \sqrt h $, if $ P(fh) \leq P(gh)$ and if $ h$ is strongly AP then we have $ P(f) \leq P(g)$. In this theorem the hypothesis "$ h$ strongly AP" cannot be weakened to "$ h$ AP" as shown in Example 2.3(3).

References [Enhancements On Off] (What's this?)

  • [1] P. Ayegnon and D. Sangare, Generalized Samuel numbers and AP filtrations, J. Pure Appl. Algebra 65 (1990), 1-13. MR 1065058 (91f:13001)
  • [2] W. Bishop, A theory of multiplicity for multiplicative filtrations, J. Reine Angew. Math. 277 (1975), 8-26. MR 0382259 (52:3144)
  • [3] H. Dichi, Integral dependence over a filtration, J. Pure Appl. Algebra 58 (1989), 7-18. MR 996171 (90d:13009)
  • [4] S. McAdam, Asymptotic prime divisors, Lecture Notes in Math., vol. 1023, Springer-Verlag, Berlin, 1983. MR 722609 (85f:13018)
  • [5] M. Nagata, Note on a paper of Samuel concerning asymptotic properties of ideals, Mem. Coll. Sci. Kyoto Univ. Ser. A, vol. 30, Mathematics, No. 2, 1957, pp. 165-175. MR 0089836 (19:727c)
  • [6] J. S. Okon, Prime divisors, analytic spread and filtrations, Pacific J. Math. 113 (1984), 451-462. MR 749548 (85e:13006)
  • [7] J. S. Okon and L. J. Ratliff, Jr., Filtrations, closure operations and prime divisors, Math. Proc. Cambridge Philos. Soc. 104 (1988), 31-46. MR 938450 (90a:13016)
  • [8] J. W. Petro, Some results in the theory of pseudo valuations, Ph.D., State Univ. of Iowa, Graduate College, 1961.
  • [9] L. J. Ratliff, Jr., Notes on essentially powers filtrations, Michigan Math. J. 26 (1979), 313-324. MR 544599 (81a:13007)
  • [10] D. Rees, Semi noether filtrations: I, J. London Math. Soc. (2) 37 (1988), 43-62. MR 921745 (88k:13001)
  • [11] Shiro Goto, Integral closedness of complete intersection ideals, J. Algebra 108 (1987), 151-160. MR 887198 (88d:13015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B22, 13A15

Retrieve articles in all journals with MSC: 13B22, 13A15

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society